# SDR CAL950783

- Difficulty date: September 2, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N70542
- Make and model: Doug DC-9-32
- Aircraft serial: 47535
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Coupling
- Condition: Leaking
- Location: Rt Wing
- Stage of operation: CL
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

IAH - FLT 1230 - THE LEFT MAIN FUEL QUANTITY BEGAN TO DECREASE AS FUEL WAS TRANSFERRED FROM CENTER TANK AFTER TAKEOFF FROM IAH.  THE LEFT FUEL QUANTITY STEADILY AND RAPIDLY DECREASED.  THE CROSS-FEED WAS OPENED IN AN ATTEMPT TO BURN RT MAIN FUEL, BUT THE LT FUEL QUANTITY CONTINUED TO DECREASE.  FUEL WAS REPORTED COMING FROM THE LT WING.  THE CROSS-FEED WAS CLOSED AND THE ACFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND RT WING INBD FUEL COUPLING LOOSE AND LEAKING FUEL.  THE COUPLING PACKINGS WERE REPLACED AND THE COUPLING WAS RECONNECTED AND SAFTIED.  LEAK CHECKS WERE GOOD.  ALL FUEL BOOST PUMPS OPERATED NORMALLY AND NO LEAKS WERE NOTED.  (X)
